Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RE : Impact of HAART to SGOT and SGPT
Sep 9, 2007

My cousin has been under HAART treatment since Nov last year. Current CD4+ is at 305. But SGOT is 69 and SGPT is 130. No Hepatistic. Why can SGOT and SGPT be so high ? Can HAART treatment increase SGOT and SGPT ? Does it mean the HAART is not suitable for him ? We appreciate your prompt answer. Tks

Response from Dr. McGovern

In my laboratory, the results of the SGPT would be considered mild abnormalities of liver function tests of about 3x normal. This range can certainly be seen not only with HAART, but also with other medications. I would simply recommend further follow up testing and careful monitoring.

On the other hand, if your cousin develops poor appetite, nausea, vomiting, right upper quadrant pain in their belly, or jaundice, I would call the physician as soon as possible. These symptoms could suggest a more significant form of medication toxicity.

Elevated liver function tests are common and as long as there are no symptoms,these abnormalities, when they are mild, can be followed serially.

Another issue to address would be whether your cousin has fatty liver or risk factors for fatty liver as a cause for the elevated liver function tests. This could also be discussed with his physician.



Previous
swallow scabs
Next
how does it help?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement